Tuesday, November 30, 2010

Drug-induced liver disease

Food for Your Brain

Do you know that certain medications can cause damage to the liver? Many of which are dose-limiting and are not harmful when taken in the stated dosing. However, t is always important to inform your doctor or pharmacist if you have any liver or kidney conditions so that you would not be prescribed medications that can worsen your organs condition.

Even for healthy individuals, your doctor may send you for regular blood tests to monitor your liver functions while you are taking these medications. For maximising the therapeutic effect of these medications, you do need to be compliant in taking your medications -especially for medications for chronic ailments, unless otherwise directed by your doctor.

Avoid taking alcohol with your medicines as it may increase liver toxicity. Some signs of liver disease are:

  • yellowing of the skin (jaundice) due to the accumulation of bilirubin in the blood,
  • itching, and
  • easy bruising due to decreased production of blood clotting factors by the diseased liver


For your reading pleasure...
http://www.medicinenet.com/drug_induced_liver_disease/article.htm#tocb


Some common examples are paracetamol, amiodarone, methotrexate, niacin, statins, NSAIDs, some antibiotics, also some fat-soluble vitamins and herbs.


***
blogger widgets

No comments:

Post a Comment

Related Posts Plugin for WordPress, Blogger...